MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being "definitely" related to the study device, however, based on the information provided, no conclusion can be made.As reported the phasix mesh was used to reinforce soft tissue following a colostomy reversal procedure, and approximately 18 months post implant the patient developed a hernia at the site of the repair.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This mdr represents the ae of hernia.An additional mdr (1213643-2021-20147) was previously submitted to represent an ae of seroma.
 
Event or Problem Description
As reported per prevent clinical trial (b)(4): on (b)(6) 2021, the subject patient underwent primary laparotomy-open colostomy reversal procedure performed in open fashion, during which a phasix mesh was trimmed and placed in onlay technique.A 3cm overlap in all directions was achieved.The phasix mesh was secured in place with suture fixation only.The fascia was closed with ethicon 1 pds suture, and the skin was fully closed with staples.The subject patient was discharged from the hospital on (b)(6) 2021.On (b)(6) 2022, the patient was diagnosed with a hernia at stoma site reducible and minimally symptomatic.The reported adverse event (ae) has been assessed per the clinician as definitely related to the study device and definitely related to the procedure.The ae has been assessed as moderate in severity with no additional medical or surgical intervention required at this time.As reported, the ae does not meet the criteria of a sae (serious adverse event), or a uade (unanticipated adverse device event).
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2021, the subject patient underwent primary laparotomy-open colostomy reversal procedure performed in open fashion, during which a phasix mesh was trimmed and placed in onlay technique.A 3cm overlap in all directions was achieved.The phasix mesh was secured in place with suture fixation only.The fascia was closed with ethicon 1 pds suture, and the skin was fully closed with staples.The subject patient was discharged from the hospital on (b)(6) 2021.On (b)(6) 2022, the patient was diagnosed with a hernia at stoma site reducible and minimally symptomatic.The reported adverse event (ae) has been assessed per the clinician as definitely related to the study device and definitely related to the procedure.The ae has been assessed as moderate in severity with no additional medical or surgical intervention required at this time.As reported, the ae does not meet the criteria of a sae (serious adverse event), or a uade (unanticipated adverse device event).Addendum per additional information: the subject patient ae (hernia at the stoma site) has been clinically reassessed as not related to the study device.As reported, the phasix mesh was placed in a different anatomical location (midline index incision) not the stoma site where the ae presented.
 
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being "definitely" related to the study device, however, based on the information provided, no conclusion can be made.As reported the phasix mesh was used to reinforce soft tissue following a colostomy reversal procedure, and approximately 18 months post implant the patient developed a hernia at the site of the repair.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This mdr represents the ae of hernia.An additional mdr (1213643-2021-20147) was previously submitted to represent an ae of seroma.Addendum: h11: this supplemental mdr is submitted to report additional/corrected information regarding the ae provided.The clinician has assessed the patient¿s postoperative course (hernia) as being "not related" to the study device as the noted hernia was at the stoma site whereas the phasix mesh was placed in a different anatomical location (midline index incision).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16272161
Report Number1213643-2023-00032
Device Sequence Number7549027
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDU0528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight60 KG